[-] Show simple item record

dc.contributor.authorChicone, Carmen Charleseng
dc.contributor.authorLatushkin, Yuri, 1956-eng
dc.contributor.authorMontgomery-Smith, Stephen, 1963-eng
dc.date.issued2011eng
dc.descriptionThe final version of this paper appears in "Indiana University Mathematics Journal" 45 (1996): 361-379. Print.eng
dc.description.abstractThe group generated by the kinematic dynamo operator in the space of continuous divergence-free sections of the tangent bundle of a smooth manifold is studied. As shown in previous work, if the underlying Eulerian flow is aperiodic, then the spectrum of this group is obtained from the spectrum of its generator by exponentiation, but this result does not hold for flows with an open set of periodic trajectories. In the present paper, we consider Eulerian vector fields with periodic trajectories and prove the following annular hull theorems: The spectrum of the group belongs to the annular hull of the exponent of the spectrum of the kinematic dynamo operator, that is to the union of all circles centered at the origin and intersecting this set. Also, the annular hull of the spectrum of the group on the space of divergence free vector fields coincides with the smallest annulus, containing the spectrum of the group on the space of all continuous vector fields. As a corollary, the spectral abscissa of the generator coincides with the growth bound for the group.eng
dc.identifier.urihttp://hdl.handle.net/10355/9626eng
dc.relation.ispartofMathematics publications (MU)eng
dc.relation.ispartofcommunityUniversity of Missouri-Columbia. College of Arts and Sciences. Department of Mathematicseng
dc.subjectEulerian floweng
dc.subjectEulerian vector fieldseng
dc.titleThe annular hull theorems for the kinematic dynamo operator for an ideally conducting fluideng
dc.typePreprinteng


Files in this item

[PDF]

This item appears in the following Collection(s)

  • Mathematics publications (MU)
    The items in this collection are the scholarly output of the faculty, staff, and students of the Department of Mathematics.

[-] Show simple item record